Aleve Causing Permanent Tinnitus?

Discussion in 'Support' started by Brian Walker, Feb 25, 2016.

tinnitus forum
    1. Brian Walker

      Brian Walker Member

      Tinnitus Since:
      Cause of Tinnitus:
      As an avid weight lifter, I often suffer strains and and muscle pulls. In order to decrease inflammation, I will sometimes take Aleve for a few days. As instructed on the bottle, I will take two pills to start, and then another in 12 hours. After the first three pills, I will then take a pill every eight hours—as instructed on the bottle. I never take more than the recommended amount, and I never take it more than three days in a row.

      I will probably take Aleve maybe five days out of every month—but never five straight days. I have been doing this for the past ten years.

      Is there any chance that this could be contributing to my new tinnitus? I haven't taken Aleve in a month and my tinnitus started a few weeks ago and has not stopped.
    2. Zorro!

      Zorro! Member

      You will no doubt get varying opinions on this. Based on what you said regarding dosage and usage I wouldn't put too much blame on the Aleve for your tinnitus. But that's just my opinion and it's impossible to know for sure. Since you lift weights the tinnitus could be in response to a vascular problem. Again, it's fairly impossible to know exactly.

      My ENT told me I could take Aleve and NSAIDS in general to deal with pain, but that it could cause a temporary spike in my tinnitus. She didn't believe the spike would be permanent though. So, again, varying opinions on this topic.

      Hang in there!

Share This Page

If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.